MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent an unknown procedure.During the procedure, the connection between the valve and introducer leaked blood.A new device was used to complete the procedure.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, functional test, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control and visual inspection of the returned device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: the instructions for sheath introduction includes the following, how supplied: upon removal from package, inspect the product to ensure no damage has occurred.Sheath introduction: using the side-arm of the valve, flush the introducer by filling the introducer assembly completely with heparinized saline.The visual inspection of the returned device reported one used sheath was returned for investigation with an inserted dilator.After removing the dilator and flushing the sheath, a leak test was performed by occluding the sheath tubing with hemostats and injecting water with a syringe through the connecting tube assembly.Leakage was confirmed at the connection between the cap and shaft of the sheath.The cap was then separated from the check-flo assembly, so that the flare could be observed.Holes were found in the sheath material at the distal end of the flare.The complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, and the results of our investigation, the root cause was determined to be manufacturing related.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It was reported that a (b)(6) year old female patient underwent an unknown procedure.During the procedure, the connection between the valve and introducer leaked blood.A new device was used to complete the procedure.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5993378
Report Number1820334-2016-01067
Device Sequence Number16311493
Product Code DYB
UDI-Device Identifier00827002100251
UDI-Public(01)00827002100251(17)190107(10)NS6482351
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberRCFN-5.0-35-J
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/03/2016
Supplement Report FDA Received Date01/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight65